MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222343
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.One of the complaint device anchors and two inserters without the anchors were received and evaluated.The two inserters were received without the anchors and the sutures.No anomalies were observed with the two inserters that would have contributed in the reported failure.Visual observation of the received anchor revealed that the distal end is broken, confirming this complaint.The broken anchor fits on the end of the inserter.The anchor threads broke at a location where it would be at the end of the anchor inserter.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality, using incorrect instrumentation for preparing bone hole or a combination of any of the previously mentioned possibilities.It was reported that they tapped prior to anchor insertion and that the patient¿s bone quality was average.A review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode, although one possible cause would be off axis insertion, and / or levering of the device.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.(b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that during a biceps tendonitis procedure, it was observed that two of the customer's healix br 3.4mm broke in half during insertion.The sales rep stated that the when inserting the first anchor, the anchor broke in half and the surgeon was able to remove the broken pieces without any issues.The sales rep stated that the same issue occurred while inserting the second anchor.The sales rep reported that the surgeon was able to complete the procedure with the second anchor due to the distal tip of the anchor was far enough to complete the repair and the same bone hole.The sales rep reported that there were no patient consequences but there was a ten minute delay in the case.The sales rep stated that they tapped when inserting the anchors and that the patient's bone quality was average.The sales rep stated that there was no debris left in the patient and that the doctor was fine with the end results.The sales rep stated that the broken pieces of the first anchor and the half of the second anchor will be returning for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX BR 3.4MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7901473
Report Number1221934-2018-50922
Device Sequence Number221933
Product Code MAI
UDI-Device Identifier10886705023820
UDI-Public10886705023820
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number222343
Device Lot Number3854665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2015
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1